What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 10:20 PM CST, 2 minutes earlier.
Area forecast discussion, Apr 4, 10:20 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1120 PM CDT Mon Apr 4 2022
.UPDATE...
Tornado Watch 93 was issued by SPC during this update. In addition
to adding the watch, a few adjustments were made to POPS and
temps to account for timing of storms moving into the region
overnight. Otherwise, the remainder of the forecast remains on
track. A broken line of strong to severe thunderstorms has moved
into our zones north of Interstate 30 over the past hour or so.
Ahead of the line, storms are starting to develop in the warm
sector south of a warm front in East Texas and adjacent Northern
Louisiana. Look for the aforementioned broken line to fill in and
get stronger as it pushes southeast across the region. Damaging
winds remain to main threat, but can't rule out an isolated
tornado threat, along with quarter size hail. Storms should move
out of the region just after sunrise. /20/
&&
.PREV DISCUSSION... /issued 903 PM CDT Mon Apr 4 2022/
AVIATION...
VFR conditions remain across the TAF sites, but isolated
convection has developed across the E TX near a Nwd moving warm
front. Convection should begin to increase this evening across
portions of E TX/SE OK/SW AR, where VCTS was added or maintained,
with cigs lowering to MVFR as the moisture deepens near the warm
front as it lifts N into E TX/Wrn LA. A squall line of strong to
severe thunderstorms will develop by mid evening over N TX/Srn OK,
and quickly advance ESE into E TX/SE OK prior to 06Z, affecting
the TYR/GGG/TXK terminals between 06-08Z, SHV/ELD between 07-09Z,
and MLU/LFK between 09-11Z. This convection will result in IFR
cigs, reduced vsbys, and wind gusts near/in excess of 40kts,
before exiting the region by/just prior to daybreak Tuesday. Cigs
should return to VFR for a brief time with the passage of these
storms, before IFR/low MVFR cigs redevelop over the area
around/just after 12Z. Slow improvement in cigs is expected by mid
to late morning, with some gradual clearing expected by the end
of the TAF period as drier air filters into the region. Winds will
remain from the SSE between 5-10kts, except strong/gusty and Vrb
in/near the convection. /20/
&&
PREV DISCUSSION... /issued 331 PM CDT Mon Apr 4 2022/
SHORT TERM.../Tonight through Tuesday Night/
Low level moisture advection continues this afternoon, evidenced
by the extensive cu field that has developed over E TX/extreme SE
Ok/adjacent SW AR and Wrn LA. The afternoon sfc analysis indicates
that the warm front has lifted N to just S of a TYR, to OCH, to
Lower Toledo Bend line as of 20Z, with the warm/moist sector
expanding farther N across E TX into much of N LA/far Srn AR this
evening and shortly after midnight tonight. However, the Nwd
advance of this moist sector may have its Nwd progress deterred
late this evening and especially overnight as convection
develops/becomes more numerous along this frontal bndry in
association with increased large scale forcing ahead of the
advancing upper trough to our W, which is beginning to enter far W
TX attm.
In fact, the greatest instability has spilled Nwd across much of
Cntrl TX this afternoon, indicative of SBCapes of 1000-1500 J/kg
which has pooled just S of a stationary frontal bndry extending
from NW TX into Srn OK N of the Red River. Bulk shear has
increased to 50-60 kts from NW TX into SW OK where sct convection
has begin to develop near/ahead of this bndry into the more
unstable air mass, with convection expected to increase through
the remainder of the afternoon into the evening as additional
large scale forcing increases ahead of the approaching trough.
What little instability has developed across E TX/Wrn LA is
expected to diminish this evening with the loss of heating,
although instability will increase by late evening and especially
during the overnight hours as the warm front continues to lift N
across E TX/N LA. While SBCapes are progged to increase to
500-1000 J/Kg across the warm sector late tonight, mid level lapse
rates remain progged to increase to 7.5-8.0+ C/km along/just ahead
of the base of the approaching trough, which should maintain the
convection's strong to severe intensity as they enter the area
late this evening. Damaging winds and embedded isolated tornadoes
will be the main threats within the developing QLCS, with these
threats persisting overnight as the SWrly LLJ remains progged to
increase to near 50kts late this evening and overnight from Deep E
TX into N LA, further maintaining its intensity even as portions
of this line enters a slightly more stable environment late. Have
maintained severe wording from late this evening through the
overnight hours areawide, although there will be a threat for
heavy rainfall across portions of NE TX/SE OK/SW AR where the
deterministic and hi-res consensus suggests widespread 2-3+
inches common over these areas before the line surges SE across
the remainder of the area. These areas will be able to take the
rain and thus, no Flash Flood Watch is planned attm.
While the strongest convection should be exiting the Srn zones
around or just prior to daybreak Tuesday, some lingering rains may
persist through mid-morning, where chance pops remain until much
drier air entrains E in wake of the trough passage. WSW bndry lyr
winds will allow for a quick erosion of the low cigs from W to E
by late morning, with strong insolation in this WSW flow regime
resulting in much above normal temps returning areawide for the
afternoon. Have bumped up max temps 1-2 degrees areawide from the
NBM to account for this, with the lingering cu field expected to
diminish by sunset with the loss of heating. An upper low entering
the Nrn Plains Tuesday will also dig into the Upper Midwest
Tuesday night, which will reinforce a strong cold front into the
region after 06Z Wednesday. While some low level moisture pooling
may occur along this bndry, it does not appear to be significant
enough to generate -SHRA, but wouldn't be surprised that a few
isolated -SHRA may be squeezed out mainly over extreme NE TX/SE
OK/SW AR, where silent 10 pops were inserted. The cooler and much
drier conditions will be most observed during the day Wednesday,
with these below normal temps expected for the remainder of the
work week.
15
LONG TERM.../Wednesday through Sunday Night/
A weak frontal boundary will shift east across the region on
Wednesday with a slight chance of elevated post-frontal rainfall
possible in its wake across mainly south-central Arkansas and
northeast Louisiana. Temperatures on Wednesday afternoon to range
from the lower 70s across the I-30 corridor to the lower 80s along
and ahead of the front across portions of north Louisiana.
High pressure building behind the surface front and departing low
across the Great Lakes will stretch from the northern Gulf of Mexico
through Texas into the Great Plains and far north into Canada. This
will allow for continued cold air advection through the early part
of the weekend with temperatures gradually falling each day. High
temperatures in the mid to upper 60s to near 70 on Thursday to dip
into the low to mid 60s on Friday. Overnight lows to fall into the
mid 30s to lower 40s by Saturday morning.
High pressure to shift east on Saturday afternoon allowing for
southerly winds to return to the region bringing a gradual warming
trend. Overnight lows to quickly rebound into the mid to upper 40s
on Saturday night with highs on Sunday in the lower 80s. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 85 64 76 / 100 10 0 10
MLU 63 83 64 79 / 100 30 0 30
DEQ 57 80 54 73 / 100 10 10 10
TXK 58 81 60 73 / 100 10 10 10
ELD 61 81 60 74 / 100 20 10 20
TYR 62 85 60 74 / 100 10 0 0
GGG 62 85 62 76 / 100 10 0 10
LFK 64 87 65 81 / 90 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
20
Hazardous weather outlook, Apr 4, 3:43 AM CST, 18 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
443 AM CDT Mon Apr 4 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
443 AM CDT Mon Apr 4 2022
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Thunderstorms are possible across Southeast Oklahoma and adjacent
portions of Northeast Texas and Southwest Arkansas today and this
afternoon. Thunderstorm chances will increase dramatically across
Southeast Oklahoma and East Texas this evening as a line of
strong to severe storms develops and moves into the area. The
storms will progress eastward across the remainder of the area
tonight and into Tuesday morning. Damaging winds will be the
primary threat, but isolated tornadoes and large hail will be
possible. In addition, locally heavy rainfall amounts could result
in isolated flooding. Most locations, except for Deep East Texas,
could receive over an inch of rainfall. An axis of heavier
rainfall amounts between two and three inches will be possible
along the Interstate 30 corridor.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Thunderstorms are likely across Southern Arkansas and Northeast
and North Central Louisiana Tuesday morning, mainly east of a line
from Magnolia, AR, to Many, LA. Some storms could be severe.
Damaging winds will be the primary threat, but isolated tornadoes
and large hail will be possible. In addition, locally heavy
rainfall amounts could result in isolated flooding. The storms
should exit the area by late Tuesday morning.
Thunderstorms are possible Wednesday afternoon across portions of
Southern Arkansas and Northeast and North Central Louisiana, but
severe weather is not anticipated.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed this evening through
Tuesday morning.
09
In the hours before
Special weather statement, Apr 4, 9:21 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
1021 PM CDT Mon Apr 4 2022
TXZ096-108-109-050400-
Red River TX-Franklin TX-Titus TX-
1021 PM CDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of northern Franklin,
northwestern Titus and southern Red River Counties through 1100 PM
CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hagansport, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Hagansport, Bogata, Talco, Annona, Johntown and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3344 9531 3368 9509 3354 9479 3323 9527
3325 9531
TIME...MOT...LOC 0321Z 223DEG 38KT 3332 9528
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33Local storm report, Apr 4, 9:43 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL 2 S GARVIN 33.93N 94.94W
04/04/2022 E0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
ASLocal storm report, Apr 4, 9:53 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL GARVIN 33.96N 94.94W
04/04/2022 E1.00 INCH MCCURTAIN OK PUBLIC
&&
ASLocal storm report, Apr 4, 9:54 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL HAWORTH 33.84N 94.65W
04/04/2022 E0.88 INCH MCCURTAIN OK PUBLIC
&&
ASSpecial weather statement, Apr 4, 10:08 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1108 PM CDT Mon Apr 4 2022
LAZ010>012-018-050500-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-
1108 PM CDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southeastern De
Soto, eastern Red River, north central Natchitoches and south central
Bienville Parishes through MIDNIGHT CDT...
At 1107 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Coushatta, or 13 miles east of Mansfield, moving
northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Coushatta, Martin, Hall Summit, Ashland, Castor, Edgefield, Womack,
Evelyn, Chestnut, Hanna, Rambin and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana.
&&
LAT...LON 3192 9348 3202 9355 3230 9316 3206 9299
TIME...MOT...LOC 0407Z 239DEG 35KT 3199 9347
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
13
Special weather statement, Apr 4, 10:09 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1109 PM CDT Mon Apr 4 2022
LAZ010-011-017-018-050500-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
1109 PM CDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southeastern De
Soto, south central Red River, west central Natchitoches and
northwestern Sabine Parishes through MIDNIGHT CDT...
At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Converse, or 22 miles south of Mansfield, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coushatta, Zwolle, Converse, Allen, Oak Grove, Pleasant Hill, Noble,
Lake End, Belmont, Hanna, Pelican, Marthaville, Rambin, Armistead and
Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana.
&&
LAT...LON 3162 9371 3175 9378 3203 9335 3180 9318
TIME...MOT...LOC 0409Z 239DEG 35KT 3171 9369
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13